Drug interactions between COPD and terbutaline
Interactions between your drugs
terbutaline ↔ dyphylline
Applies to:terbutaline and COPD (dyphylline/guaifenesin)
Using dyphylline together with terbutaline may increase cardiovascular side effects such as heart palpitations, increased heart and pulse rates, and blood pressure elevations. Combining these medications may also increase the risk of developing hypokalemia, or low blood potassium. Although the hypokalemia associated with these drugs is generally mild and does not cause problems, severe cases can occasionally lead to muscle weakness, paralysis, breathing and swallowing difficulties (due to muscle paralysis), and irregular heart rhythm. Side effects may be more likely if you are receiving terbutaline or similar medications in the nebulized, oral, or injectable form. In addition, these medications given orally or by injection may sometimes reduce the blood levels and effects of dyphylline. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Let your doctor know if your breathing worsens or you experience nausea, vomiting, constipation, abdominal cramping, confusion, dizziness, lightheadedness, fainting, muscle weakness, muscle cramps, numbness, tingling, rapid heartbeat, chest pain, and/or swelling in the legs or feet, as these may be symptoms of hypokalemia. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.